Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 15, 2006, 9:39 PM CDT for Andrews County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2006, 9:39 PM CDT (02:39 UTC)
- Expired
- Sep 15, 2006, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 79 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 160239 SVRMAF TXC003-160330- /O.NEW.KMAF.SV.W.0239.060916T0239Z-060916T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 939 PM CDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ANDREWS COUNTY IN WEST TEXAS... * UNTIL 1030 PM CDT * AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKEL CITY...OR 18 MILES NORTHWEST OF ANDREWS...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FRANKEL CITY... FLOREY... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3251 10299 3230 10292 3240 10248 3252 10249 $$
2 follow-up statements
000 WWUS54 KMAF 160309 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1007 PM CDT FRI SEP 15 2006 TXC003-160330- /O.CON.KMAF.SV.W.0239.000000T0000Z-060916T0330Z/ ANDREWS TX- 1007 PM CDT FRI SEP 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTHERN ANDREWS COUNTY... AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 3 MILES NORTH OF FRANKEL CITY...OR ABOUT 16 MILES NORTHWEST OF ANDREWS...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL MAINLY AFFECT RURAL LOCATIONS NORTH OF FRANKEL CITY...INCLUDING FARM TO MARKET ROAD 181. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3251 10299 3230 10292 3240 10248 3252 10249 $$
000 WWUS54 KMAF 160328 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1027 PM CDT FRI SEP 15 2006 TXC003-160337- /O.EXP.KMAF.SV.W.0239.000000T0000Z-060916T0330Z/ ANDREWS TX- 1027 PM CDT FRI SEP 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ANDREWS COUNTY EXPIRES AT 1030 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARMING HAD WEAKENED BELOW SEVERE LEVELS...THUS THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3251 10299 3230 10292 3240 10248 3252 10249 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:10 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Sep 15, 3:10 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CDT FRI SEP 15 2006 .SHORT TERM... SFC TROF EXTENDS N-S FM ERN NM INTO THE UPPER TRANS PECOS WITH MSAS LI/S FROM NW PB INTO THE BIG BEND REGION. 25-30KTS OF BULK SHEAR AND CAPES NEAR 100O J/KG SUGGEST STRONG/MARGINALLY SEVERE STORMS POSSIBLE. W TX LOOKS TO BE IN RRQ AND WITH CONVERGENCE INVOF SFC TROF ISOLD TSRA POSSIBLE INTO THE EVENING. DEVELOPMENT OF LLJ EARLY THIS EVENING COULD PROLONG A FEW STORMS. OTHERWISE DWPNTS EXPECT TO REMAIN UP OVERNIGHT...EXCEPT ACRS THE FAR W AND MORNING LOWS WILL CONTINUE TO TREND UP. .LONG TERM... UPPER LOW MOVING INTO NRN HIGH PLAINS SAT HAS BROAD CYCLONIC FLOW CARVED OUT ACRS WRN 1/2 OF CONUS. ASSOCD SFC TROF WILL BE WELL ESTABLISHED ACRS PLAINS. IN FACT A DOWNSLOPE COMPONENT IS EXPECTED FROM UPPER TRANS PECOS INTO SE NM AND WITH THERMAL RIDGE TEMPS WILL BE WELL ABOVE NORMAL. ATTENTION OF FCST IS STILL FOCUSED ON REMNANTS OF LANE AND ASSOCD MSTR MOVING INTO NRN MEXICO LATE SAT-MON. OFFICIAL TRACK OF LANE TAKES IT THRU SRN BAJA REGION MAKING LANDFALL ALONG THE MEXICAN COAST ONLY 400 MILES FROM PRESIDIO MON A.M.. MID LEVEL SLY FLOW ACRS MEXICO WILL FEED MSTR NWD INTO BIG BEND REGION AS EARLY AS SAT PM (ALREADY EVIDENT ON WATER VAPOR). TYPICALLY...SUSTAINED SLY MID LEVEL FLOW RESULTS IN RAIN ACRS BIG BEND/LOWER TRANS PECOS. BY THE END OF SAT PW/S SHOULD BE AS HIGH AS 1.5 AND WILL TREND POPS UP SAT PM ACRS FAR FAR S-SW. MEANWHILE COLD FRONT WILL MOVE S INTO NRN PB SUN WITH SFC DWPNTS DECREASING DURING THE DAY ACRS SE NM/NRN CWFA. AS SUCH SKEPTICAL THAT PRECIP WILL HAVE A CHANCE TO DEVELOP ACRS W-N CWFA...COOLER AS WELL. MSTR WILL REMAIN ACRS BIG BEND/LOWER TRANS PECOS SUNDAY. EVEN THOUGH LANE WILL STILL BE WELL W THERE S/B A GOOD CHANCE OF RAIN AND MAY TREND POPS UP A LITTLE. MEANWHILE BROAD MID LEVEL CYCLONIC FLOW WILL TRANSITION E WHICH WILL PUSH MST AXIS E AND S...THEREBY KEEPING THE CHANCE OF RAIN ACRS THE PB MINIMIZED. THIS TOO SUGGEST MSTR WILL BE PUSHED FARTHER S AND E THRU MEXICO AS EARLY AS MONDAY RESULTING IN A SHORTER PERIOD OF HEAVY RAIN ACRS BIG BEND/LOWER TRANS PECOS. AS MID LEVEL TROF MOVES E FRONT SHOULD BE ABLE TO MOVE S INTO THE TRANS PECOS MON P.M.. ECMWF INDICATES FRONT AS FAR S AS RIO GRANDE LATE MON P.M.. OF COURSE UNCERTAINTY IN REGARD TO HOW REMNANTS OF LANE ARE INCORPORATED INTO WLY FLOW. NHC PRODUCTS INDICATE A SLOW MOVEMENT REFLECTING DIFFICULTIES IN RESOLVING TRACK AFTER LANDFALL. GFS MODELS CONTINUE TO SHOW LARGE CHANGES FROM YESTERDAY/S RUN WITH STRONGER WLY MID LEVEL FLOW DEVELOPING ACRS SWRN STATES. A QUICK LOOK AT LATEST INDICATES ECMWF LEANING THAT WAY TOO. STRONGER MID LEVEL FLOW WILL FAVOR LEE TROFFING AND THERMAL RIDGING WED-FRI. ATTP HAVE LOST CONFIDENCE IN MODEL SOLUTIONS AND EXPECT TO MAKE LITTLE CHANGE IN LATTER PERIODS. UP SHOT IS THAT BEST CHANCE OF RAIN WILL OCCUR SAT-MON ACRS FAR S WITH HEAVY RAIN POSSIBLE ALTHOUGH NOT AS FAVORABLE AS YESTERDAY/S DATA. && .HYDROLOGY... RIVER LEVELS REMAIN ELEVATED ALONG THE RIO GRANDE DUE TO RELEASES FROM LUIS LEON RESERVOIR IN MEXICO...AND FROM RAINFALL RECEIVED FURTHER UPSTREAM ALONG THE RIO GRANDE. SINCE MOISTURE FROM TROPICAL STORM LANE HAS ALREADY BEGUN TO MOVE NORTHWARD THROUGH MEXICO...IT APPEARS THE CHANCE OF HEAVY RAIN WILL BE ON THE INCREASE OVER MEXICO AND WEST TEXAS SATURDAY THROUGH MONDAY. THEREFORE...HIGHER RIVER LEVELS ALONG THE RIO GRANDE ARE POSSIBLE AS ANY HEAVY RAINFALL ALONG THE RIO GRANDE OR ITS TRIBUTARIES WILL RAISE RIVER LEVELS. THOSE WHO HAVE INTERESTS ALONG THE RIO GRANDE RIVER IN SOUTHWEST TEXAS SHOULD KEEP ABREAST OF THE LATEST FORECASTS...AND RIVER FORECASTS...FROM THE NATIONAL WEATHER SERVICE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 93 70 91 / 20 20 20 20 CARLSBAD NM 67 94 63 91 / 10 10 10 10 DRYDEN TX 73 91 73 92 / 10 30 50 50 FORT STOCKTON TX 72 92 69 92 / 20 20 40 20 GUADALUPE PASS TX 62 86 61 85 / 10 10 20 10 HOBBS NM 66 91 63 89 / 20 10 10 10 MARFA TX 58 83 56 85 / 20 30 40 30 MIDLAND INTL AIRPORT TX 73 93 70 92 / 20 20 20 10 ODESSA TX 73 94 70 91 / 20 20 20 10 WINK TX 73 98 68 97 / 20 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 15, 2:42 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT FRI SEP 15 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 242 PM CDT FRI SEP 15 2006 /142 PM MDT FRI SEP 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING ACROSS MUCH OF THE OUTLOOK AREA. A FEW STORMS MAY BECOME STRONG WITH DIME SIZE HAIL...WIND GUSTS TO 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE. RIVER LEVELS ON THE RIO GRANDE FROM CANDELARIA DOWNSTREAM TO LAJITAS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS. THESE RISES CAN BE ATTRIBUTED TO RECENT UPSTREAM RAINFALL AND RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ENHANCED THIS WEEKEND AND RIVER LEVELS ON THE RIO GRANDE MAY INCREASE FURTHER INTO EARLY NEXT WEEK AS THE REMNANTS OF TROPICAL STORM LANE MAY MOVE THROUGH NORTHERN MEXICO. THE EXACT TRACK OF LANE CONTINUES TO REMAIN UNCERTAIN...SO INTERESTS ALONG THE RIO GRANDE WILL NEED TO MONITOR THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 15, 8:18 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 818 PM CDT FRI SEP 15 2006 NMZ033-034-TXZ045-050-160215- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-ANDREWS- 818 PM CDT FRI SEP 15 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA...NORTHWESTERN ANDREWS AND WESTERN GAINES COUNTIES. AT 814 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING FROM NEAR SEAGRAVES...TO WEST OF SEMINOLE...TO EAST OF EUNICE...TO NORTH OF JAL. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL. PERSONS IN THESE LOCATIONS SHOULD BE PREPARED TO SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH. LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:38 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 37 min |
| Sep 15, 8:42 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| Sep 16, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.